During the treatment, he developed bacteremia and recovered quickly with ampicillin administration. years, new agents with different mechanisms of action have been developed for the treatment of various hematologic malignancies. These agents can cause complex changes in immunity. Isatuximab, a monoclonal antibody that binds a specific epitope on the human CD38 receptor, is highly effective against multiple myeloma (MM). CD38 is closely related to the DMT1 blocker 2 regulation of innate immunity against infection (4). Therefore, the use of isatuximab may be associated with an increase in the rate of infections. We herein report a patient with MM who developed bacteremia during isatuximab therapy. Case Report The patient, a 68-year-old Japanese man, presented with initial complaints of back pain. He was diagnosed with IgG lambda-type, symptomatic MM and thereafter received treatment at our institution for three years. At the time of the diagnosis, the patient’s serum IgG level was 6,458 mg/dL, while the levels of serum-free lambda and kappa light chains were 970 and 13.7 mg/L, respectively. Bone marrow aspiration showed hyperplastic bone marrow with 48% abnormal plasma cells. A chromosome test revealed deletion of the Y chromosome but no other high-risk chromosomal abnormalities. Based on the revised international staging system for MM, the case was categorized as stage III. The patient was treated with bortezomib, lenalidomide, and dexamethasone (VRD) as first-line therapy. Trimethoprim-sulfamethoxazole (TMP-SMX) was also started at the beginning of the treatment to prevent pneumocystis pneumonia (PCP). After two cycles of VRD, the patient achieved a partial response and was subsequently treated with lenalidomide and dexamethasone (RD) therapy. During RD therapy, the patient developed a severe skin rash suspected of being drug eruption; treatment for MM was therefore discontinued, and corticosteroids were started. Since the drug-induced lymphocyte stimulation test (DLST) was positive for several drugs, including TMP-SMX, the suspected drugs were discontinued, and PCP prophylaxis was DMT1 blocker 2 substituted with aerosolized pentamidine. The patient’s MM worsened with mass formation in the sternum and clavicle. Therefore, the patient was subjected to several treatment modalities to address the relapse. Carfilzomib, lenalidomide, and dexamethasone (KRD) therapy was first administered, followed DMT1 blocker 2 by daratumumab, bortezomib, and dexamethasone (DVD) and then pomalidomide and dexamethasone (PD) therapy. Following that, ixazomib, lenalidomide, and dexamethasone (IRD) therapy was concurrently administered with radiation, which was followed by PD therapy. The patient was subsequently treated with elotuzumab, pomalidomide, and dexamethasone (EPD) therapy. However, despite receiving the above-mentioned treatments, his MM progressively worsened. Therefore, isatuximab, pomalidomide, and dexamethasone (Isa-PD) therapy was started. At this time, atovaquone was being used for PCP prophylaxis. The Isa-PD schedule was planned with isatuximab 10 mg/kg on days 1, 8, 15, and 22; pomalidomide 2 mg (maximum tolerated dose) on days 1 to 21; and dexamethasone 40 DMT1 blocker 2 mg on days 1, 8, 15, and 22. Atovaquone was used for PCP prophylaxis, and a small dose of a corticosteroid was continued to treat the drug eruption. On day 5 after the onset of Isa-PD therapy, the patient developed a high fever and hypotension and was administered cefepime under suspicion of febrile neutropenia (FN). The laboratory test data collected at that time are summarized in Table. Blood culture samples were positive for a Gram-positive bacterium, which was confirmed to be bacteremia and no symptoms or signs suggestive of meningitis RRAS2 or encephalitis. Treatment was then switched from cefepime to ampicillin for 14 days, and his symptoms resolved rapidly with ampicillin treatment. Furthermore, MM showed a good response despite the interruption of Isa-PD treatment after day 21. Whether or not TMP-SMX treatment was the main cause of the drug eruption was unclear,.
During the treatment, he developed bacteremia and recovered quickly with ampicillin administration
Previous articleEnvironmental factors, known as elicitors also, make reference to those non-biological or biological elicitors that may stimulate the build up of extra metabolitesNext article The histopathological lesions observed were similar to the earlier reports in hamsters with an onset of inflammatory changes by 3 DPI, which progress to interstitial pneumonia and a complete recovery by 14 DPI